Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 12, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 5, 2011, 11:06 AM CST for East Feliciana Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 5, 2011, 11:06 AM CST (17:06 UTC)
- Expired
- Mar 5, 2011, 11:31 AM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 5, 8:54 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS54 KLIX 051706
SVRLIX
LAC037-077-125-051800-
/O.NEW.KLIX.SV.W.0012.110305T1706Z-110305T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1106 AM CST SAT MAR 5 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF JACKSON...
SOUTHERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ROADS...
SOUTHEASTERN WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF ST. FRANCISVILLE...
* UNTIL NOON CST
* AT 1104 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LOTTIE...OR NEAR KROTZ SPRINGS...AND MOVING NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LIVONIA...MORGANZA AND SLAUGHTER
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3066 9175 3095 9120 3072 9106 3071 9125
3068 9127 3068 9129 3066 9129 3065 9131
3060 9134 3051 9160 3050 9163 3052 9174
3061 9176
TIME...MOT...LOC 1706Z 241DEG 26KT 3057 9170
$$
24/RR1 follow-up statement
427
WWUS54 KLIX 051731
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1131 AM CST SAT MAR 5 2011
LAC037-077-125-051740-
/O.CAN.KLIX.SV.W.0012.000000T0000Z-110305T1800Z/
POINTE COUPEE LA-EAST FELICIANA LA-WEST FELICIANA LA-
1131 AM CST SAT MAR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEST FELICIANA...
SOUTHWESTERN EAST FELICIANA AND SOUTHERN POINTE COUPEE PARISHES IS
CANCELLED...
THIS PARTICULAR STORM HAS WEAKENED BELOW SEVERE LEVELS. A STRONGER
SQUALL LINE WAS DEVELOPING SOUTH OF THIS STORM. WIND GUSTS 40 TO 45
MPH MAY STILL RESULT FROM THIS STORM AS IT APPROACHES THE NEW ROADS
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST SATURDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3066 9175 3095 9120 3072 9106 3071 9125
3068 9127 3068 9129 3066 9129 3065 9131
3060 9134 3051 9160 3050 9163 3052 9174
3061 9176
TIME...MOT...LOC 1730Z 241DEG 26KT 3065 9152
$$
24/RRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 4:04 AM CST, 7 hours 2 minutes earlier.
Area forecast discussion, Mar 5, 4:04 AM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
404 AM CST SAT MAR 5 2011
.SHORT TERM...
A CONVERGENCE ZONE THAT HAS BEEN IN PLACE FOR THE LAST SEVERAL
HOURS CONTINUES TO PRODUCE CONVECTIVE ACTIVITY OVER THE EASTERN
HALF OF OF THE CWA EARLY THIS MORNING. IT APPEARS THAT THIS
CONVERGENCE ZONE WILL REMAIN IN PLACE THROUGH THE MORNING
HOURS. THERE WILL BE AN INCREASED RISK OF SEEING LOCALIZED HEAVY
RAIN AMOUNTS...IF HEAVIER CELLS BEGIN TO TRAIN OVER THE SAME
AREA...AS SEEN OVER PORTIONS OF THE NORTHSHORE YESTERDAY
EVENING. HOWEVER...HAVE OPTED NOT TO PUT OUT A FLASH FLOOD WATCH
DUE TO THE FAIRLY LOW THREAT OF ANY ADDITIONAL RAINFALL EVENTS
ACTUALLY DEVELOPING.
THE HIGHEST RISK OF SEVERE WEATHER WILL DEVELOP DURING THE
AFTERNOON HOURS...AS A STRONG COLD FRONT PUNCHES INTO THE REGION.
AFTER REVIEWING FORECAST SOUNDINGS AT SEVERAL LOCATIONS...IT
APPEARS THAT THE MAIN SEVERE THREAT WILL BE LINEAR IN NATURE...AS
STRONG UNIDIRECTIONAL FLOW IS IN PLACE BY THIS AFTERNOON. THE
LARGEST CONCERN WILL BE STRONG DAMAGING WINDS...MOSTLY ASSOCIATED
WITH ANY BOW ECHOES THAT DEVELOP. IN ADDITION...LAPSE RATES ARE
NOMINALLY SUPPORTIVE OF SOME HAIL FORMATION. AT THIS TIME...THE
LARGEST THREAT FOR SEVERE WEATHER WILL BE BETWEEN NOON AND 6
PM...WITH IMPROVING CONDITIONS EXPECTED AFTER 6 PM.
AS THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS TO THE EAST THIS
EVENING...STRONG SUBSIDENCE WILL TAKE HOLD OF THE REGION ALOFT.
EXPECT RAPIDLY CLEARING SKIES FROM WEST TO EAST DURING THE
OVERNIGHT HOURS. ADDITIONALLY...A MUCH COLDER AIRMASS WILL ADVECT
INTO THE AREA...WITH 1000-500MB THICKNESSES DROPPING A GOOD 100
METERS. ALTHOUGH SUNNY CONDITIONS ARE EXPECTED TOMORROW...DAYTIME
HIGHS WILL ONLY RISE INTO THE LOWER TO MIDDLE 60S. OVERNIGHT LOWS
WILL PLUNGE INTO THE 30S AND LOWER 40S TONIGHT AND TOMORROW
NIGHT...AS THE DRY AIRMASS AND CLEAR SKIES LEND TO STRONG
RADIATIONAL COOLING AT NIGHT. TEMPERATURES WILL BEGIN TO MODIFY BY
MONDAY...AS ONSHORE FLOW REDEVELOPS IN ADVANCE OF ANOTHER
APPROACHING UPPER LEVEL TROUGH. HOWEVER...READINGS WILL REMAIN
SLIGHTLY BELOW NORMAL.
.LONG TERM...
ALL OF THE MEDIUM RANGE MODELS SHOW ANOTHER STRONG UPPER LEVEL
TROUGH EJECTING OUT OF THE SOUTHWESTERN STATES ON TUESDAY. THE GFS
IS THE WEAKER OF THE MODELS...WITH A SHALLOWER UPPER LEVEL TROUGH
SLIDING THROUGH ON WEDNESDAY. THE EURO IS THE STRONGEST MODEL WITH
A VERY SHARP TROUGH AXIS SLIPPING THROUGH. HAVE DECIDED TO GO WITH
A BLEND OF THE MODEL SOLUTIONS TO ACCOUNT FOR STRENGTH AND TIMING
UNCERTAINTIES WITH THIS NEXT SYSTEM.
INITIALLY...EXPECT STRONG ONSHORE FLOW TO CONTINUE INTO
TUESDAY...WITH INCREASING CLOUD COVER AND AN INCREASED PROSPECT OF
SCATTERED SHOWERS DEVELOPING OVER THE AREA BY TUESDAY AFTERNOON.
THIS WILL MAINLY BE DUE TO INCREASED UPPER LEVEL LIFT ACROSS THE
REGION...AS A BROAD AREA OF UPPER LEVEL DIVERGENCE MOVES INTO THE
GULF SOUTH. FORTUNATELY...OVERALL INSTABILITY WILL BE WEAK ON
TUESDAY...DUE TO LESS THAN DESIRABLE LAPSE RATES. THUS...ONLY
EXPECT SHOWER ACTIVITY TUESDAY AFTERNOON...WITH DEEPER CONVECTION
HOLDING OFF UNTIL TUESDAY NIGHT AND WEDNESDAY.
HEADING INTO TUESDAY NIGHT AND WEDNESDAY...INCREASED FORCING ALOFT
IS EXPECTED AS STRONG POSITIVE VORTICITY ADVECTION...DIFLUENT
FLOW...AND THE ENTRANCE REGION OF A JET STREAK ALL WORK TOGETHER
TO SUPPORT DEEPER UPDRAFTS. ADDITIONALLY...LAPSE RATES ALOFT WILL
IMPROVE...AS THE COLD CORE OF THE UPPER LEVEL TROUGH AXIS
APPROACHES. THERE WILL A RISK OF STRONGER CONVECTION LATE TUESDAY
NIGHT INTO WEDNESDAY AFTERNOON. HAVE WENT WITH LIKELY POPS ON
WEDNESDAY TO REFLECT THIS RISK OF THUNDERSTORM ACTIVITY. WITH
STRONG SOUTHERLY FLOW OFF THE GULF CONTINUING...AND WARM AND MUGGY
AIRMASS IS EXPECTED ON WEDNESDAY...WITH READING CLIMBING BACK INTO
THE MIDDLE TO UPPER 70S AND OVERNIGHT LOWS ONLY DIPPING INTO THE
MIDDLE 60S.
THE FRONT SHOULD CLEAR THE CWA SOMETIME LATE WEDNESDAY NIGHT...AS
THE MAIN UPPER LEVEL TROUGH AXIS SWEEPS THROUGH THE LOWER
MISSISSIPPI VALLEY. ONCE AGAIN...STRONG NEGATIVE VORTICITY
ADVECTION AND RESULTANT SUBSIDENCE IN THE WAKE OF THIS TROUGH WILL
LEAD TO RAPIDLY CLEARING SKIES ACROSS THE AREA ON THURSDAY.
ADDITIONALLY...ANOTHER ROUND OF STRONG COLD AIR ADVECTION WILL
DROP 1000-500 MB THICKNESSES AROUND 100 METERS MUCH AS THE CURRENT
SYSTEM IMPACTING THE REGION. A LARGE DIURNAL RANGE IS EXPECTED
THURSDAY AND FRIDAY...WITH DAYTIME HIGHS CLIMBING INTO THE 60S AND
OVERNIGHT LOWS DROPPING INTO THE 30S AND LOWER 40S.
&&
.AVIATION...
MVFR TO IFR CEILINGS WILL BE IN AND OUT AT LEAST THROUGH THIS
EVENING. SOME STRONG TO SEVERE TS WILL BE AROUND TODAY AND THERE IS
THE POTENTIAL FOR ONE OR TWO OF THESE TO AFFECT A FEW TERMINALS.
WILL SHOW THIS AS A TEMPO GROUP TODAY. DO NOT EXPECT WIDESPREAD VFR
CONDITIONS UNTIL AFTER FRONTAL PASSAGE.
&&
.MARINE...
THE BIG PROBLEM IS THAT WATERSPOUT ACTIVITY IS HIGHLY LIKELY TODAY
OVER THE COASTAL WATERS. SOME OF THESE MAY BE QUITE STRONG.
THUNDERSTORMS WILL ALSO OCCUR AND GRADIENT WINDS WILL CONTINUE TO BE
IN THE 20 TO 25 KNOT RANGE THROUGH SUNDAY MORNING. TRIED TO CUT UP
THE MARINE AREAS AS EFFICIENT AS POSSIBLE FOR TODAY AND TONIGHT.
BUT...THE SIMPLE FACT IS THAT IT COULD HAVE GOTTEN VERY MESSY.
DECIDED TO KEEP AN ADVISORY GOING AFTER 9AM FOR MOST COASTAL WATERS.
WINDS WILL LIGHTEN UP FOR A TIME TODAY OVER THE LAKES AND SOUNDS BUT
DUE TO THE RELATIVELY SHORT DURATION OF THIS OCCURRING...DECIDED TO
KEEP THE ADVISORY IN EFFECT THROUGH THE DAY AND NIGHT. THIS HOLDS
MORE FOR LAKE PONTCHARTRAIN AND MAUREPAS THAN OTHER AREAS.
REGARDLESS...WINDS WILL BE IN ADVISORY CRITERIA DURING A GOOD PART
OF THE TIME BEFORE AND DEFINITELY AFTER THE COLD FRONT MOVES THROUGH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 68 38 62 35 / 100 20 0 0
BTR 71 41 64 38 / 100 10 0 0
ASD 73 42 63 35 / 100 20 0 0
MSY 72 46 62 45 / 100 20 0 0
GPT 73 43 64 36 / 100 50 0 0
PQL 74 44 64 35 / 100 50 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: LAKE BORGNE...AND LAKE PONTCHARTRAIN AND
LAKE MAUREPAS.
SMALL CRAFT ADVISORY UNTIL 6 AM SUNDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY FROM 6 PM SATURDAY TO 6 AM SUNDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM THE PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM...AND COASTAL
WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON SUNDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM
20 TO 60 NM...AND COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM.
&&
32Hazardous weather outlook, Mar 5, 6:02 AM CST, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 602 AM CST SAT MAR 5 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-061215- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 602 AM CST SAT MAR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. THE HIGHEST RISK OF SEVERE THUNDERSTORMS ACTIVITY WILL BE IN THE AFTERNOON AND EARLY EVENING HOURS. THE MAIN RISK FROM SEVERE STORMS WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES AND WATERSPOUTS WILL BE POSSIBLE IN THE MORNING HOURS...MAINLY ALONG COASTAL LOUISIANA. SOME LOCALLY HEAVY RAINFALL OF UP TO 3 INCHES WILL ALSO BE POSSIBLE. THE HEAVIEST RAINS WILL FALL TO THE EAST OF A HOUMA TO LAPLACE TO COVINGTON TO FRAKLINTON LINE. THE SEVERE WEATHER THREAT WILL DIMINISH AFTER 6 PM THIS EVENING. SMALL CRAFT ADVISORIES ARE POSTED FOR ALL OF THE COASTAL WATERS...SOUNDS...AND TIDAL LAKES TODAY AND TONIGHT. STRONG SOUTHEAST WINDS OF 20 TO 25 KNOTS AND VERY ROUGH SEAS OF UP TO 10 FEET WILL CONTINUE THROUGH THIS EVENING. WINDS WILL SHIFT TO THE NORTHWEST AT 20 TO 25 KNOTS TONIGHT AS A COLD FRONT PUSHES TO THE EAST. IN ADDITION TO THE ROUGH SEAS...HIGHER THAN NORMAL TIDES CAN BE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE COASTAL WATERS BEYOND 20 NM THROUGH MIDDAY SUNDAY DUE TO CONTINUED STRONG NORTHWEST WINDS OF 20 TO 25 KNOTS. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE TUESDAY NIGHT INTO WEDNESDAY...AS ANOTHER STRONG AREA OF LOW PRESSURE AND TRAILING COLD FRONT IMPACT THE LOWER MISSISSIPPI VALLEY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS WILL ALSO BE POSSIBLE AS THIS LOW PRESSURE SYSTEM IMPACTS THE REGION WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER MAY BE NEEDED TODAY AND TONIGHT AND AGAIN NEXT WEDNESDAY...MARCH 9TH. 32
In the hours before
Special weather statement, Mar 5, 7:03 AM CST, 4 hours 3 minutes before
LAZ059>061-063-051400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 703 AM CST SAT MAR 5 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...JEFFERSON PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 700 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF LAROSE...OR ABOUT 11 MILES WEST OF BARATARIA...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...WAGGAMAN... JEAN LAFITTE...BARATARIA AND AVONDALE THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 5, 7:32 AM CST, 3 hours 34 minutes before
LAZ059>061-063-051420- SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 732 AM CST SAT MAR 5 2011 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...JEFFERSON PARISH...LAFOURCHE PARISH...PLAQUEMINES PARISH... AT 720 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO DETECTED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF LAROSE...OR ABOUT 11 MILES WEST OF BARATARIA...MOVING NORTHEAST AT 10 MPH. THE STRONG THUNDERSTORM IS MOVING OVER LAKE SALVADOR AND MAY PRODUCE A WATERSPOUT AT ANY TIME. THE STORM WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS NEAR 45 MPH. ALL MARINERS AND PERSONS NEAR OR ON LAKE SALVADOR SHOULD SEEK SAFE HARBOR OR SHELTER UNTIL THIS THUNDERSTORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Mar 5, 7:58 AM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 758 AM CST SAT MAR 5 2011 LAZ050-051815- LIVINGSTON- INCLUDING THE CITIES OF...DENHAM SPRINGS...WALKER 758 AM CST SAT MAR 5 2011 ...TICKFAW RIVER NEAR KILLIAN APPROACHING FLOOD STAGE... THE TICKFAW RIVER NEAR KILLIAN IS APPROACHING FLOOD STAGE THIS MORNING. ACCORDING TO THE RIVER GAGE AT SPRINGFIELD...THE CURRENT STAGE IS 3.78 FEET. THE FLOOD STAGE IS 4.0 FEET. AT 4.0 FEET...WATER WILL COVER LOW PLACES ALONG LOUISIANA HIGHWAY 22 AND RISE ON THE CAMP GROUNDS ALONG THE EAST BANK. ADDITIONAL RAINFALL IS EXPECTED TODAY IN ASSOCIATION WITH AN APPROACHING FRONT. RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE TODAY WITH ISOLATED HIGHER AMOUNTS WHICH COULD CAUSE THE RIVER TO RISE FURTHER. STAY TUNED FOR FURTHER UPDATES AND DETAILS FROM THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. 98/SO
Special weather statement, Mar 5, 10:14 AM CST, 52 minutes before
LAZ034>038-046>050-056-MSZ068-069-051815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1014 AM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING TOWARDS THE EAST-CENTRAL LOUISIANA PARISHES... AT 1008 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTH OF ST. FRANCISVILLE TO NEAR WHITE LAKE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD BY 1020 AM... SPILLMAN BY 1025 AM... ST. FRANCISVILLE...NEW ROADS AND LIVONIA BY 1030 AM... MARINGOUIN BY 1040 AM... NORWOOD BY 1050 AM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A STRONGER DEVELOPING SQUALL LINE WAS MOVING THROUGH THE LAFAYETTE AREA. STRONG TO SEVERE STORMS WITH ROTATION WERE ALSO DETECTED ALONG AND OFF THE SOUTHWEST LOUISIANA COAST. THESE MAY MOVE ONSHORE NEAR OR EAST OF THE ATCHAFALAYA BAY AREA LATER THIS MORNING AND EARLY AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
Special weather statement, Mar 5, 10:16 AM CST, 50 minutes before
LAZ034>038-046>050-056-MSZ068-069-051815- SPECIAL WEATHER STATEMENT...CORRECTED HEADLINE NATIONAL WEATHER SERVICE NEW ORLEANS LA 1016 AM CST SAT MAR 5 2011 ...LINE OF STRONG THUNDERSTORMS MOVING EAST TOWARDS THE EAST-CENTRAL LOUISIANA PARISHES... AT 1008 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTH OF ST. FRANCISVILLE TO NEAR WHITE LAKE...MOVING EAST AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WAKEFIELD BY 1020 AM... SPILLMAN BY 1025 AM... ST. FRANCISVILLE...NEW ROADS AND LIVONIA BY 1030 AM... MARINGOUIN BY 1040 AM... NORWOOD BY 1050 AM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A STRONGER DEVELOPING SQUALL LINE WAS MOVING THROUGH THE LAFAYETTE AREA. STRONG TO SEVERE STORMS WITH ROTATION WERE ALSO DETECTED ALONG AND OFF THE SOUTHWEST LOUISIANA COAST. THESE MAY MOVE ONSHORE NEAR OR EAST OF THE ATCHAFALAYA BAY AREA LATER THIS MORNING AND EARLY AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 7:31 PM CST | Flash Flood Warning | LIX | Saint Tammany, Tangipahoa | 3 hr |
| Mar 4, 9:00 PM CST | Flash Flood Warning | LIX | Saint Tammany | 80 min |
| Mar 5, 3:05 AM CST | Special Marine Warning | LIX | 55 min | |
| Mar 5, 3:49 AM CST | Small Craft Advisory | LIX | 32 hr | |
| Mar 5, 5:16 AM CST | River Flood Warning | LIX | Tangipahoa | 53 hr |
| Mar 5, 6:40 AM CST | River Flood Warning | LIX | Saint Tammany | 37 hr |
| Mar 5, 8:58 AM CST | River Flood Warning | LIX | Saint Tammany | 50 hr |
| Mar 5, 9:03 AM CST | River Flood Warning | LIX | Saint Tammany | 44 hr |
| Mar 5, 11:41 AM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Iberville, Saint James | 34 min |
| Mar 5, 12:00 PM CST | Tornado Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston | 30 min |
| Mar 5, 12:06 PM CST | Special Marine Warning | LIX | 114 min | |
| Mar 5, 12:22 PM CST | Tornado Warning | LIX | Assumption, Lafourche, Saint James, Terrebonne | 23 min |
| Mar 5, 12:28 PM CST | Tornado Warning | LIX | Ascension, Livingston, Tangipahoa | 32 min |
| Mar 5, 12:36 PM CST | Special Marine Warning | LIX | 84 min | |
| Mar 5, 12:49 PM CST | Tornado Warning | LIX | Lafourche, Saint Charles, Saint James, Saint John the Baptist | 26 min |
| Mar 5, 12:51 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 3 more | 54 min |
| Mar 5, 12:55 PM CST | Tornado Warning | LIX | Jefferson, Lafourche, Saint Charles | 35 min |
| Mar 5, 12:59 PM CST | Tornado Warning | LIX | Livingston, Saint Tammany, Tangipahoa | 17 min |
| Mar 5, 1:15 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany, Tangipahoa | 30 min |
| Mar 5, 1:26 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 34 min |
| Mar 5, 1:32 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines, Saint Bernard | 28 min |
| Mar 5, 1:35 PM CST | Areal Flood Advisory | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 115 min |
| Mar 5, 1:40 PM CST | Special Marine Warning | LIX | 95 min | |
| Mar 5, 1:44 PM CST | Areal Flood Advisory | LIX | Saint Tammany, Washington | 2 hr |
| Mar 5, 1:45 PM CST | Special Marine Warning | LIX | 60 min | |
| Mar 5, 1:58 PM CST | Tornado Warning | LIX | Saint Bernard | 17 min |
| Mar 5, 2:16 PM CST | Severe Thunderstorm Warning | LIX | Plaquemines | 59 min |
| Mar 5, 2:38 PM CST | Special Marine Warning | LIX | 64 min | |
| Mar 5, 3:08 PM CST | Special Marine Warning | LIX | 2 hr | |
| Mar 5, 3:22 PM CST | Special Marine Warning | LIX | 53 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.